Ask a doctor

Had Juvederm in Upper Lip and Swelling Has Not Subsided over Two Weeks Later, What Can I Do?

Well, the question pretty much says it all. I had Juvederm injected into my upper lip and now over two weeks later the swelling has still not subsided. People who see me are surprised and ask me what happened, as it looks as if I've been injured. The bruising is gone, but the swelling will not go away. Is there anything I can do? My doctor is now gone on vacation and there is no one else in my small town that can help. Thanks!

Doctor Answers (4)

Too much filler

+1

It is unlikely for one to have swelling after two weeks after juvaderm injections.  So, likely, you are seeing your end result.  And, in this case, it sounds as though it may be a little "too much".  Since your doctor is away, you can either wait until he/she returns and have them address the issue, or you can try to find another board certified dermatologist or plastic surgeon in a neighboring town.

Several remedies are available.  IF your upper lip is just out of proportion to your lower lip, but you like the size, you can have the lower lip injected.  However, if you feel that your upper lip is overall too big, another injection of a product called hyaluronidase can be injected to "melt away" your juvederm.

Lastly, there are rare allergic type reactions to injected fillers.  If your physician injected only a tiny amount of product and the subsequent "swelling" is not proportional to this, you may need to have the hyaluronidase injections to remove the juvederm as well.


Santa Monica Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Juvederm and lip swelling

+1
The swelling from your Juvederm injection is most likely gone. You are probably seeing the augmentation from the product itself. If it is too full, the product can be dissolved with Hyaluronidase or it will dissipate on it's own over time.

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Juvederm and swelling

+1

If it's been over two weeks, it's very doubtful it's swelling, and it's most likely the final result for what the product looks like. Juvederm can be removed with hyaluronidase, or more can be injected into the bottom lip to make it more even. On most people, the bottom lip is actually fuller than the top lip before beginning injections, so I always try to get this same look when adding fillers. The bottom lip needs to be more pouty and filled than the top lip, otherwise, you can get a "duck lip" look. Go over your options with your injector.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Juvederm Lips

+1

  If 2 weeks have passed this could be your final result.  Don't panic-- Juvederm is completely reversible.  Before you go to that extreme  wait until your doctor returns.  It could be that you just need to even things out or inject the bottom lip (if the top lip is now out of proportion to the bottom).  Go over options and don't do anything rash.  Good luck!  vargasfaceandskin

Hannah Vargas, MD
Kansas City Facial Plastic Surgeon
5.0 out of 5 stars 22 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.